Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2016, 1:00 PM CDT for Henry County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2016, 1:00 PM CDT (18:00 UTC)
- Expired
- Jul 11, 2016, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 23 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 1:25 PM CDT | TSTM WND DMG | 6 Wnw Fort Gaines, AL | A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97. CORRECTED DAY TO JULY 11 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WUUS52 KTAE 111800 SVRTAE ALC067-111830- /O.NEW.KTAE.SV.W.0207.160711T1800Z-160711T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 100 PM CDT MON JUL 11 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENRY COUNTY IN ALABAMA... * UNTIL 130 PM CDT * AT 100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABBEVILLE... MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ABBEVILLE...SHORTERVILLE...CAPPS...WILLIS CROSSROADS...DANCEY... MURPHY STATION...SCREAMER...GRABALL...HAYES... ABBEVILLE MUNICIPAL A/P...HARDWICKBURG AND OTHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3146 8533 3162 8534 3169 8513 3150 8507 TIME...MOT...LOC 1800Z 251DEG 14KT 3157 8523 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:40 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 11, 12:40 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 140 PM EDT MON JUL 11 2016 .AVIATION [Through 18Z Tuesday]... Scattered showers and storms have developed mainly west of a line from ECP to DHN in an area of better instability and lift. Hi Res models depict a slow shift to the northeast with additional development east of this area. DHN and TLH stand the better chances of experiencing with less chances at the other TAF sites. Primary VFR except underneath convection where tempo MVFR will be common. Predominate VFR returns overnight. Possible MVFR vsbys at sites that do experience rainfall this afternoon around 12Z. && .PREV DISCUSSION [952 AM EDT]... .NEAR TERM [Through Today]... In general, deep layer ridging will prevail over the Tri-State region through today. South/southwesterly steering flow and near normal PWATs would favor the highest PoPs across north Florida today, beginning early this afternoon. However, the typical seabreeze circulation may be disrupted by an upper level +PV anomaly over the northeast/north-central Gulf. This feature will be responsible for an increased coverage of storms in the general area of Pensacola through Troy, AL. Have increased PoPs from climatology across our western Alabama and Florida panhandle counties appropriately. An isolated strong to severe storm cannot be ruled out this afternoon, as typical summertime thermodynamic parameters remain marginal. .SHORT TERM [Tonight Through Wednesday]... A deep-layer high pressure system will be centered over the FL peninsula through the period. With no obvious source for large scale ascent, forcing will come from mesoscale boundaries (mainly land/sea breeze fronts and outflow boundaries). The 1000-700 mb mean wind, which tends to exhibit the greatest influence on the land/sea breeze circulation and subsequent movement, will be light from the southeast. This pattern correlates well with the highest PoPs (40%) across much of the FL Panhandle and Big Bend, with PoPs decreasing to 20% father north in central GA and AL. With the expectation of near-climo values of deep-layer moisture and MLCAPE, this forecast seems reasonable, and is actually in good agreement with the latest consensus of MOS and CAMs. On Wednesday some of the numerical guidance indicates some modest drying over our area, especially west of Tallahassee, reducing PoPs to 20-30%. Low temperatures will be in the mid 70s and highs will be in the mid 90s. However, dewpoints will be a little higher each afternoon than in recent days, resulting in an increase in heat index values. These values may reach an uncomfortable 107 F at a few spots. .LONG TERM [Wednesday Night Through Monday]... There will be a slight "tear" in the 500 mb ridge over the South...between a high center over NM and the Bermuda high. Our forecast area will be on the eastern flank of this weak trough. While there could be some weak Q-G forcing associated with this feature at times, the main result will be a persistent pool of sufficient deep-layer moisture for the sea breeze fronts to tap into each afternoon and evening. The NWP guidance consensus is close to climo PoPs (which is around 40% during the afternoon and evening hours) each day, which seems reasonable given the large scale weather pattern. Temperatures will change little from what they've been over the past several days, with lows in the mid 70s and highs in the mid 90s. .MARINE... With a high pressure ridge to the south, winds will generally be from the southwest to west at 10 knots or less, except slightly stronger near the coast each afternoon. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... Although rain rates will be quite high the next few days, the lack of storm organization makes significant flooding unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 96 75 96 76 / 0 40 10 30 20 Panama City 79 89 79 89 79 / 10 30 10 20 20 Dothan 74 93 74 94 75 / 10 20 10 20 20 Albany 74 96 74 96 75 / 10 20 10 30 20 Valdosta 73 96 74 96 75 / 10 40 20 40 30 Cross City 73 95 74 95 76 / 10 40 10 30 30 Apalachicola 78 91 78 91 78 / 10 30 10 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Harrigan LONG TERM...Fournier AVIATION...Scholl MARINE...Scholl FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Local storm report, Jul 11, 11:01 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 E SYCAMORE 31.67N 83.60W
07/09/2016 M70 MPH TURNER GA TRAINED SPOTTER
MEASURED GUST OF 70 MPH AND QUARTER SIZE HAIL.
&&
MCDERMOTTSpecial weather statement, Jul 11, 11:51 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM CDT MON JUL 11 2016
FLZ008>010-111715-
HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
1151 AM CDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...NORTH
CENTRAL WALTON AND SOUTHWESTERN HOLMES COUNTIES UNTIL 1215 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DE FUNIAK SPRINGS...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PONCE DE LEON...DOUGLASS CROSSROAD...KNOX HILL AND EUCHEEANNA.
LAT...LON 3071 8604 3074 8604 3077 8590 3061 8582
3061 8608 3070 8611
TIME...MOT...LOC 1650Z 261DEG 18KT 3067 8604
55-SCHOLLSpecial weather statement, Jul 11, 12:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM CDT MON JUL 11 2016
ALZ066-111745-
DALE AL-
1219 PM CDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE COUNTY UNTIL 1245
PM CDT...
AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALEVILLE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...OZARK...FORT RUCKER...ENTERPRISE...MIDLAND CITY...
LEVEL PLAINS...NEWTON...PINCKARD...CLAYHATCHEE...GRIMES...
NAPIER FIELD...WATERFORD...HOOPER STAGE FIELD...LOWE ARMY HELIPORT...
KELLY...BAGWELLS CROSSROADS...KLONDYKE HILL...KNOX FIELD...
GERALD AND HANCHEY FIELD.
LAT...LON 3136 8579 3145 8565 3130 8543 3126 8557
3127 8561 3127 8566 3125 8567 3123 8569
3122 8573 3128 8579
TIME...MOT...LOC 1719Z 236DEG 38KT 3131 8573
55-SCHOLLSpecial weather statement, Jul 11, 12:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1227 PM CDT MON JUL 11 2016
ALZ068-FLZ009-011-111800-
GENEVA AL-JACKSON FL-HOLMES FL-
1227 PM CDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...
NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL 100 PM
CDT...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF BONIFAY...MOVING NORTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRACEVILLE...ESTO...NOMA...BROWNTOWN...HOLLAND CROSSROADS...
NOMA JUNCTION...COBB CROSSROADS...FADETTE...
TENDIL CROSSING AND ARDS CROSSROADS.
LAT...LON 3086 8577 3108 8563 3103 8549 3100 8549
3100 8544 3082 8563
TIME...MOT...LOC 1726Z 209DEG 27KT 3088 8566
55-SCHOLLSpecial weather statement, Jul 11, 12:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1239 PM CDT MON JUL 11 2016 ALZ067-111830- HENRY AL- 1239 PM CDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY COUNTY UNTIL 130 PM CDT... AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF HEADLAND...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ABBEVILLE...HEADLAND...NEWVILLE...GRANDBERRY CROSSROADS... BLACKWOOD...HEADLAND MUNICIPAL A/P...CAPPS...TUMBLETON...DANCEY... BALKUM...MURPHY STATION...GRABALL AND ABBEVILLE MUNICIPAL A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3135 8541 3160 8541 3164 8519 3133 8518 TIME...MOT...LOC 1739Z 257DEG 13KT 3146 8537 ADL
Special weather statement, Jul 11, 12:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM CDT MON JUL 11 2016
ALZ069-FLZ011-111830-
HOUSTON AL-JACKSON FL-
1246 PM CDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 130 PM CDT...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRACEVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...GRACEVILLE...MADRID...CAMPBELLTON...BROWNTOWN...
ELLAVILLE...SEALY SPRINGS...SILLS...JACOBS...GRANGEBURG...
JACOB CITY AND LOVETOWN.
LAT...LON 3100 8550 3100 8549 3101 8549 3113 8528
3093 8517 3087 8549 3095 8553 3097 8553
TIME...MOT...LOC 1746Z 244DEG 23KT 3092 8552
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:19 PM CDT | Special Weather Statement | TAE | Dale | 26 min |
| Jul 11, 12:39 PM CDT | Special Weather Statement | TAE | Henry | 51 min |
| Jul 11, 12:46 PM CDT | Special Weather Statement | TAE | Houston | 44 min |
| Jul 11, 1:05 PM CDT | Special Weather Statement | TAE | Houston | 40 min |
| Jul 11, 1:14 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 31 min |
| Jul 11, 1:38 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.